Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 11:47 PM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2015, 11:47 PM CDT (04:47 UTC)
- Expired
- Apr 25, 2015, 12:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ouachita Parish, LA, Union Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 9:59 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS54 KSHV 250447
SVRSHV
LAC073-111-250515-
/O.NEW.KSHV.SV.W.0091.150425T0447Z-150425T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1215 AM CDT
* AT 1147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STERLINGTON...OR 7 MILES NORTH OF SWARTZ...MOVING SOUTHEAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...
BROWNSVILLE-BAWCOMVILLE...RICHWOOD...STERLINGTON...LOCH LOMON...
PINE GROVE...GUTHRIE...EUREKA...SPENCER...DESHARD...DREW...
FAIRBANKS...MILLHAVEN...ROCKY BRANCH AND PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTH CENTRAL
LOUISIANA.
LAT...LON 3249 9194 3245 9194 3242 9198 3258 9239
3286 9209 3284 9206 3283 9207 3280 9205
3276 9206 3274 9205 3273 9207 3269 9205
3270 9204 3270 9203 3271 9204 3271 9197
3266 9194 3266 9191 3251 9190
TIME...MOT...LOC 0447Z 298DEG 46KT 3268 9203
HAIL...1.00IN
WIND...60MPH
$$
051 follow-up statement
227
WWUS54 KSHV 250456
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 PM CDT FRI APR 24 2015
LAC111-250505-
/O.CAN.KSHV.SV.W.0091.000000T0000Z-150425T0515Z/
UNION LA-
1156 PM CDT FRI APR 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION PARISH IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTH CENTRAL
LOUISIANA.
LAT...LON 3249 9194 3245 9194 3242 9198 3258 9239
3259 9223 3261 9222 3265 9215 3267 9214
3269 9209 3269 9205 3270 9204 3271 9204
3270 9202 3271 9197 3266 9194 3266 9191
3251 9190
TIME...MOT...LOC 0455Z 298DEG 46KT 3263 9192
$$
LAC073-250515-
/O.CON.KSHV.SV.W.0091.000000T0000Z-150425T0515Z/
OUACHITA LA-
1156 PM CDT FRI APR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN OUACHITA PARISH...
AT 1155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWARTZ...
MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...
BROWNSVILLE-BAWCOMVILLE...RICHWOOD...STERLINGTON...PINE GROVE...
GUTHRIE...EUREKA...DREW...FAIRBANKS...MILLHAVEN AND PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTH CENTRAL
LOUISIANA.
LAT...LON 3249 9194 3245 9194 3242 9198 3258 9239
3259 9223 3261 9222 3265 9215 3267 9214
3269 9209 3269 9205 3270 9204 3271 9204
3270 9202 3271 9197 3266 9194 3266 9191
3251 9190
TIME...MOT...LOC 0455Z 298DEG 46KT 3263 9192
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:15 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 24, 10:15 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 PM CDT FRI APR 24 2015 .UPDATE... TORNADO WATCH 105 NOW IN EFFECT THROUGH 4 AM. CONVECTION STILL FIRING ALONG A FRONTAL BOUNDARY ALONG AND NORTH OF INTERSTATE 20. WITH DEWPOINTS IN THE 70S SOUTH OF THE FRONT...PLENTY OF MOISTURE TO SUPPORT DISCREET STORMS WITH BOWING FEATURES ALONG THE FRONT. UPDATE ALREADY OUT. /05/ .PRELIMINARY POINT TEMPS/POPS... SHV 69 89 64 89 / 60 20 0 10 MLU 70 87 66 87 / 60 30 10 10 DEQ 59 86 51 85 / 80 10 0 10 TXK 65 87 60 85 / 80 10 0 10 ELD 68 85 60 84 / 60 20 0 10 TYR 66 89 63 88 / 60 10 0 10 GGG 65 88 63 88 / 60 10 0 10 LFK 70 89 65 89 / 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 AM CDT FRI APR 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1047 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME DISCRETE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO THREE INCHES ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND OVERNIGHT. 13
In the hours before
Local storm report, Apr 24, 11:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG BERNICE 32.83N 92.66W
04/24/2015 UNION LA PUBLIC
TREES DOWN... SNAPPED AND UPROOTED
&&
EVENT NUMBER SHV1500366
10Local storm report, Apr 24, 11:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL SHONGALOO 32.94N 93.29W
04/24/2015 E0.88 INCH WEBSTER LA PUBLIC
POWER LINES DOWN
1030 PM TSTM WND GST SHONGALOO 32.94N 93.29W
04/24/2015 E60 MPH WEBSTER LA PUBLIC
POWER LINES DOWN
&&
EVENT NUMBER SHV1500367
EVENT NUMBER SHV1500368
10Local storm report, Apr 24, 11:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 6 S JEFFERSON 32.67N 94.35W
04/24/2015 HARRISON TX 911 CALL CENTER
A FEW TREES DOWN...POWER LINES DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1500364
10Special weather statement, Apr 24, 11:26 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT FRI APR 24 2015
LAZ005-010>014-017>019-021-250530-
RED RIVER LA-DE SOTO LA-OUACHITA LA-SABINE LA-NATCHITOCHES LA-
LINCOLN LA-BIENVILLE LA-CALDWELL LA-JACKSON LA-WINN LA-
1126 PM CDT FRI APR 24 2015
...SPECIAL WEATHER STATEMENT...
AT 1125 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG WINDS
FROM UPSTREAM THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
EAST OF RUSTON TO 9 MILES SOUTHEAST OF LOGANSPORT...AND MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CONVERSE AROUND 1155 PM CDT.
ZWOLLE AROUND 1220 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CALVIN...CLEAR
LAKE...CRESTON...AJAX...PLEASANT HILL...HODGE...GOLDONNA...EAST
HODGE...CADERVILLE AND BRICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3228 9203 3227 9199 3182 9272 3148 9365
3192 9389 3221 9324 3265 9246 3263 9242
3258 9241 3258 9227 3246 9194
TIME...MOT...LOC 0425Z 329DEG 21KT 3259 9245 3189 9386
06Local storm report, Apr 24, 11:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
04/24/2015 WEBSTER LA PUBLIC
POWER LINES DOWN...NICKEL SIZE HAIL COVERING THE GROUND
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER SHV1500367
10Local storm report, Apr 24, 11:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND DMG GILMER 32.73N 94.95W
04/24/2015 UPSHUR TX 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY AREA
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1500363
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 38 min |
| Apr 24, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 46 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 48 min |
| Apr 24, 10:17 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 43 min |
| Apr 24, 10:32 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 43 min |
| Apr 24, 10:45 PM CDT | Tornado Warning | SHV | Claiborne, Union | 30 min |
| Apr 24, 10:52 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 53 min |
| Apr 24, 11:02 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Apr 24, 11:26 PM CDT | Special Weather Statement | SHV | Jackson, Natchitoches, Ouachita, Red River, Sabine, Winn | 64 min |
| Apr 25, 1:13 AM CDT | Special Weather Statement | SHV | Ouachita | 17 min |
| Apr 25, 4:31 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 11 hr |
| Apr 25, 8:54 AM CDT | Special Weather Statement | SHV | Grant | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.